MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® FN PLUS

BIOMERIEUX INC. BACT/ALERT® FN PLUS
Catalog Number 410852
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of false positive results associated with bact/alert® fn plus (reference 410852).The customer reported that eleven bottles were impacted by a potential contamination issue of bacillus cereus species (5 fa plus bottles, 4 fn plus bottles and 2 pf plus bottles).There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated in response to a customer complaint for bacillus cereus contamination in inoculated blood culture bottles, bact/alert® pf plus (p/n 410853), bact/alert® fa plus (p/n 410851), and bact/alert® fn plus ( p/n 410852).The customer was unable to return bottles for the investigation as they had been discarded.The lot numbers and graphs were no longer available as the event occurred in august of 2018.Historical review of complaints found no bacillus cereus contamination trend.Bacillus cereus is a gram-positive, motile, spore-forming, rod-shaped bacterium that is widely distributed environmentally.The most probable root cause was determined to be contamination at the customer site during inoculation.The instructions for use provide adequate information for the prevention of contamination.Clean the bottle septum with one disinfectant wipe per bottle top.Spores are not easily killed by any disinfectant, so the mechanical wiping action picks them up and removes them from the bottle top.If you use the wipe on a second bottle, you may be depositing the spores there.

Brand Name
BACT/ALERT® FN PLUS
Common Device Name
BACT/ALERT® FN PLUS
Manufacturer (Section D)
BIOMERIEUX INC.
100 rodolphe street
durham NC 27712
MDR Report Key8165993
Report Number3002769706-2018-00251
Device Sequence Number14151237
Product Code MDB
UDI-Device Identifier03573026357917
UDI-Public03573026357917
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number410852
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1